Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 11, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 6, 2018, 4:12 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2018, 4:12 PM EST (21:12 UTC)
- Expired
- Feb 7, 2018, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
801 WHUS72 KKEY 062112 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 412 PM EST Tue Feb 6 2018 GMZ052>055-072>075-070400- /O.NEW.KKEY.SC.Y.0011.180206T2112Z-180207T0400Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 412 PM EST Tue Feb 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for the coastal waters of the Florida Straits. * WINDS...Sustained east surface winds will increase to near 20 knots by midnight. * WAVES/SEAS...Seas will build to as high as 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
3 follow-up statements
790 WHUS72 KKEY 070324 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1024 PM EST Tue Feb 6 2018 GMZ052>055-072>075-071000- /O.EXT.KKEY.SC.Y.0011.000000T0000Z-180207T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1024 PM EST Tue Feb 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East winds near 20 knots will prevail overnight. * WAVES/SEAS...Seas will build to 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
377 WHUS72 KKEY 070928 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 428 AM EST Wed Feb 7 2018 GMZ052>055-072>075-071500- /O.EXT.KKEY.SC.Y.0011.000000T0000Z-180207T1500Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 AM EST Wed Feb 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS MORNING... * WINDS...East winds near 20 knots will prevail early this morning. * WAVES/SEAS...Seas up to 7 feet will persist early this morning in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
500 WHUS72 KKEY 071512 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1012 AM EST Wed Feb 7 2018 GMZ052>055-072>075-071615- /O.EXP.KKEY.SC.Y.0011.000000T0000Z-180207T1500Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1012 AM EST Wed Feb 7 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... The Small Craft Advisory, which was in effect for the coastal waters of the Florida Straits, has expired. Be that as it may, small craft are urged to exercise caution this afternoon due to sustained east to southeast surface winds of 15 to 20 knots. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 2:12 PM EST, 2 hours earlier.
Area forecast discussion, Feb 6, 2:12 PM EST, 2 hours before
Area Forecast Discussion National Weather Service Key West FL 212 PM EST Tue Feb 6 2018 .DISCUSSION... .CURRENTLY... KBYX detects no precipitation echoes. Skies over the island chain are partly cloudy. Winds over land are east near 15 mph. C-MAN winds, on average, are east to southeast near 15 knots. Temperatures are near 80 degrees. .SHORT TERM (Tonight through Thursday night)... An Atlantic ridge of high pressure will extend across North Florida tonight and Wednesday, before retreating eastward Wednesday night. A trough of low pressure will progress southward down the Florida peninsula Thursday. This trough of low pressure may pass through the Florida Keys Thursday night. No more than slight chance POPs are needed in the short term portion of the forecast at this time. && .LONG TERM (Friday through Tuesday)... An Atlantic ridge of high pressure will extend across the Southeastern United States Friday through Saturday. This ridge of high pressure will slowly shift southward down the Florida peninsula Saturday night into early next week. No significant changes to the long term portion of the forecast. && .MARINE... A Small Craft Advisory will be in effect for the coastal waters of the Florida Straits tonight due to sustained east surface winds increasing to near 20 knots. No advisories expected Wednesday through Thursday. A Small Craft Advisory will likely be required for the coastal waters of the Florida Straits Thursday night through Friday night. A Small Craft Advisory may be required for the coastal waters of the Florida Straits Saturday through at least Sunday night. && .AVIATION... VFR conditions are expected this afternoon at EYW and MTH. After 07/02z, probabilities will increase for occasional MVFR ceilings, lasting as long as 07/12z. Additional prevailing or TEMPO groups may be added as confidence of the scenario increases later this evening. Easterly surface winds of near 12 knots will prevail. && .CLIMATE... On this date in Florida Keys weather history, 1939, a a high temperature of 85 degrees was recorded in Key West. This set the daily record for maximum temperature in Key West, which still stands 79 years later. Temperature records for Key West date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 72 80 72 81 / 10 - - 10 Marathon 73 82 72 82 / 10 - - 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ052>055-072>075. && Public/Marine/Fire...BS Aviation/Nowcasts....MCLOVIN Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 6, 2:12 PM EST, 2 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 212 PM EST Tue Feb 6 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-071100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 212 PM EST Tue Feb 6 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A Small Craft Advisory will be in effect for the coastal waters of the Florida Straits due to sustained east surface winds increasing to near 20 knots. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time for Wednesday through Thursday. A Small Craft Advisory will likely be required for the coastal waters of the Florida Straits Thursday night through Friday night. A Small Craft Advisory may be required for the coastal waters of the Florida Straits Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BS
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.